Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I take vitamins with integrase inhibitors?
May 2, 2014

Nelson, I read somewhere that we need to be careful if we are taking Isentress, Stribld or Tivicay and also take vitamins since this may interfere with the inhibitors. Is that true?

Response from Mr. Vergel

The package inserts of raltegravir (Isentress) and dolutegravir (Tivicay) specify that "Medications containing polyvalent cations (Ca++, Mg++), including laxatives, antacids" can have interactions with those two medications (no such statement is found in the package insert for Stribld, although this 3-drug pill has more interactions due to its booster Cobicistat).

I spoke with representatives of ViiV that sell Tivicay and they suggested that any calcium or magnesium rich supplement or medication may be taken 2 hours before or 6 hours after taking Tivicay. I assume the same must hold for Isentress. Viiv is about to release data on what happens when Tivicay is taken with food and calcium soon. Please talk to your physician about this!

I am glad you asked me that question. Many people don't ask their doctors or pharmacists about potential interactions that may render their HIV regimen ineffective.

Nelson

Nelson



Previous
Trimex and Coumidin
Next
Bloating and Constipation: Side effects of Coffee

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement